Stability under Galerkin truncation of A-stable Runge-Kutta discretizations in time

作者:Oliver Marcel*; Wulff Claudia
来源:Proceedings of the Royal Society of Edinburgh: Section A Mathematics , 2014, 144(3): 603-636.
DOI:10.1017/S0308210512002028

摘要

We consider semilinear evolution equations for which the linear part is normal and generates a strongly continuous semigroup, and the nonlinear part is sufficiently smooth on a scale of Hilbert spaces. We approximate their semi-flow by an implicit A-stable Runge-Kutta discretization in time and a spectral Galerkin truncation in space. We show regularity of the Galerkin-truncated semi-flow and its time discretization on open sets of initial values with bounds that are uniform in the spatial resolution and the initial value. We also prove convergence of the space-time discretization without any condition that couples the time step to the spatial resolution. We then estimate the Galerkin truncation error for the semi-flow of the evolution equation, its Runge Kutta discretization and their respective derivatives, showing how the order of the Galerkin truncation error depends on the smoothness of the initial data. Our results apply, in particular, to the semilinear wave equation and to the nonlinear Schriidinger equation.

  • 出版日期2014-6